Alert archive / California / Wind Advisories in 2019

Wind Advisory 27, NWS Phoenix, AZ

June 20, 2019Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Jun 20, 2019, 1:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Jun 20, 2019, 4:00 PM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 1:15 AM PDT (08:15 UTC)
In effect from
Jun 20, 2019, 4:00 PM PDT
Expired
Jun 22, 2019, 2:00 AM PDT
In force
34 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS75 KPSR 200815
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
115 AM MST Thu Jun 20 2019

CAZ560-202300-
/O.NEW.KPSR.WI.Y.0027.190620T2300Z-190621T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
115 AM PDT Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 11 PM
PDT this evening.

* WHERE...Western portion of Joshua Tree National Park.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* TIMING...Late this afternoon through this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-202300-
/O.NEW.KPSR.WI.Y.0027.190620T2300Z-190622T0900Z/
Imperial County Southwest-
115 AM PDT Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT
SATURDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 2 AM PDT
Saturday.

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning late this afternoon through Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
5 follow-up statements
523 
WWUS75 KPSR 202052
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
152 PM MST Thu Jun 20 2019

CAZ564>567-211300-
/O.EXB.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
Plaster City, El Centro, Calexico, Alamorio, and Brawley
152 PM PDT Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 2 PM to 11 PM PDT Friday.

* WHERE...Chuckwalla Mountains, Southeastern Imperial County, 
  Western Imperial County and Imperial Valley.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Beginning late this afternoon through Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-210600-
/O.CON.KPSR.WI.Y.0027.190620T2300Z-190621T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
152 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Western portion of Joshua Tree National Park.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Late this afternoon through this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-211300-
/O.CON.KPSR.WI.Y.0027.190620T2300Z-190622T0900Z/
Imperial County Southwest-
152 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning late this afternoon through Friday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
189 
WWUS75 KPSR 210814
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
114 AM MST Fri Jun 21 2019

CAZ562-212015-
/O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/
Imperial County Southwest-
114 AM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Today into Friday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564>567-212015-
/O.CON.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
Plaster City, El Centro, Calexico, Alamorio, and Brawley
114 AM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHERE...Imperial Valley, Western Imperial County, Southeastern 
  Imperial County and Chuckwalla Mountains.

* WINDS...West 20 to 25 mph with gusts up to 40 mph.

* TIMING...Beginning late this afternoon through this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
194 
WWUS75 KPSR 212031
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
131 PM MST Fri Jun 21 2019

CAZ562-220615-
/O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/
Imperial County Southwest-
131 PM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Today into Friday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564>567-220600-
/O.CON.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
Plaster City, El Centro, Calexico, Alamorio, and Brawley
131 PM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Imperial Valley, Western Imperial County, Southeastern 
  Imperial County and Chuckwalla Mountains.

* WINDS...West 20 to 25 mph with gusts up to 40 mph.

* TIMING...Beginning late this afternoon through this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
608 
WWUS75 KPSR 220602
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1102 PM MST Fri Jun 21 2019

CAZ564>567-220715-
/O.EXP.KPSR.WI.Y.0027.000000T0000Z-190622T0600Z/
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
Plaster City, El Centro, Calexico, Alamorio, and Brawley
1102 PM PDT Fri Jun 21 2019

...WIND ADVISORY HAS EXPIRED...
The winds in the area have generally fallen to below advisory 
criteria.

$$

CAZ562-220900-
/O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/
Imperial County Southwest-
1102 PM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Today into Friday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
464 
WWUS75 KPSR 220855
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
155 AM MST Sat Jun 22 2019

CAZ562-221000-
/O.EXP.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/
Imperial County Southwest-
155 AM PDT Sat Jun 22 2019

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have sufficiently decreased in the advisory area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 19, 10:09 PM PDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 19, 10:09 PM PDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1009 PM MST Wed Jun 19 2019

.UPDATE...aviation discussion.

&&

.SYNOPSIS...
The weather will remain uneventful through Thursday before a
weather disturbance passing to our north will bring breezy
conditions and below normal temperatures. Breezy conditions will
impact the area primarily on Friday and Saturday. High
temperatures this Saturday and Sunday are likely to stay below 100
degrees for most locations.

&&

.DISCUSSION...
There is very little change to the sensible weather today with
abundant sunshine and daytime temperatures reaching near seasonal
normal values. Currently, temperatures across the forecast area
are around the century mark and will bump up a few degrees by this
evening.

The overall pattern does not change much through tomorrow as dry
west to northwesterly flow aloft remains in place giving the edge
to a persistence forecast for tomorrow. Very early Friday, a
seasonably strong upper level low will penetrate the Intermountain
West with the trough axis dissecting Arizona by early Saturday
morning. As a result, the pressure gradient will tighten leading
to breezy conditions beginning late Thursday and peaking Friday
afternoon. Wind gusts upwards of 35 mph are likely across portions
of Southeast California, especially along the Interstate-8
corridor, and across the higher terrain areas across central
Arizona. These winds will may exacerbate the already elevated fire
weather concerns. On the flip side, the NAEFS climatological
percentiles for atmospheric heights at all of the standard levels
indicate trough heights are near the 10th percentile. As such,
forecast high temperatures for Phoenix remain below 100 degrees on
Saturday and Sunday.

Trofy conditions will linger over the region, eventually giving
way to a steady warmup towards seasonal normal values next week.
The fantastic news is that the extreme heat that often
accompanies June will remain out of sight for at least the time
being. Long range ensembles do hint at the subtropical ridge
building into the Southwest in the extended 10 day range...leaving
plenty of uncertainty as to exactly when that will happen.

&&

.AVIATION...Updated at 0500 UTC.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT;

Dry southwest flow will keep skies clear at the TAF sites through
the TAF period. Overnight winds are expected to shift to the
southeast with speeds under 10 kts. Low pressure strengthening to
the north of Arizona will lead to slightly stronger winds Thursday
afternoon and evening; there may be a few hours of mainly
southerly winds up to 10kt late morning into early afternoon but
by around 21z we should see winds mostly from the southwest at the
TAF sites. Look for occasional gusts to near 20kt at times into
the middle of the evening tomorrow.

Southeast California/Southwest Arizona including KIPL and KBLH:

Dry southwest flow will keep skies clear across the western deserts
through the TAF period. Winds will be only weather impact for the
TAF sites. At KIPL, winds favor the southeast much of the time
but should turn to the west/southwest by mid afternoon Thursday.
Look for some gusts over 20kt after 22z continuing into the
evening hours. Winds favor the south at KBLH next 24 hours, with
winds becoming stronger Thursday afternoon. Look for sustained
winds to near 20kt after 18z Thursday with higher gusts likely.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday:
Cooler temperatures through this weekend will eventually give way
to a steady warmup to near seasonal temperatures next week.
Daytime humidity values will still remain near 10% each afternoon
with overnight recovery into the 20-30% range. Gusty winds will
remain a concern through Sunday, especially across the Tonto NF
and Rim area, with gusts upwards of 20 mph before calming
slightly through the week.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Deems
AVIATION...Hernandez/CB
FIRE WEATHER...Deems

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.